Skip to Content

Pain meds after surgury, does quetiapine lessen the effectivness of pain meds?

Responses (1)

Anonymous 19 Sep 2010

Hello,

I take quetiapine for my bipolar disorder.- and I do not think it would lessen the effect of a potent or moderate analgesic or pain reliever, it may interact it with it like the majority of medications do ,but that does not necessarily means it does with what you are on.- Now the interaction can be major, moderate, minor or no interaction at all depending on what you are taking.

As I do not know what pain med you are taking , I can not do an interaction checker and tell you if they do interact.-

A good pain medication is Ultram ( tramadol ) it is a fully synthetic opioid to treat moderate to severe pain. We can do an interaction between these 2 and see where it takes us... as an example.

Interactions between your selected drugs Monitor major, meaning it is dangerous, this is why I suggest you speak to your doctor, about the pain med and the interaction with quetiapine.-

tramadol ↔ quetiapine
Applies to: tramadol, quetiapine
MONITOR CLOSELY: The risk of seizures may be increased during coadministration of tramadol with any substance that can reduce the seizure threshold, such as selective serotonin reuptake inhibitors (SSRI antidepressants or anorectics), monoamine oxidase inhibitors, neuroleptic agents, central nervous system stimulants, opioids, tricyclic antidepressants, other tricyclic compounds (e.g., cyclobenzaprine, phenothiazines), carbapenems, cholinergic agents, fluoroquinolones, interferons, chloroquine, mefloquine, lindane, and theophylline. These agents are often individually epileptogenic and may have additive effects when combined. Many of these agents also exhibit CNS- and/or respiratory-depressant effects, which may be enhanced during their concomitant use with tramadol.

MANAGEMENT: Caution is advised if tramadol is administered with any substance that can reduce the seizure threshold, particularly in the elderly and in patients with epilepsy, a history of seizures, or other risk factors for seizures (e.g., head trauma, brain tumor, metabolic disorders, alcohol and drug withdrawal, CNS infections).

This is just an example, so you know what may or may not happen, it is always good to be well informed, I would say.-

Read more: https://www.drugs.com/interactions-check.php?drug_list=1979-0,2221-0#ixzz100Sfy1mw

Please click on the links beloiw for pain medication, as I do not know if you had major or minor surgery, I can not recommed anyhting, also discuss this with your doctor:

www.mayoclinic.com/health/pain-medications/PN00060

www.nlm.nih.gov/medlineplus/ency/article/002128.htm

I hope you get well soon.-

All the best.-

booter46 19 Sep 2010

once again maso WOW I learn so much from you

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions